Wet macular degeneration : Hello everybody... - Macular Society

Macular Society

3,624 members1,907 posts

Wet macular degeneration

Fattypatty
Fattypatty

Hello everybody , I had my eye injected this morning and as soon as it was done I have to very large black blobs in my sight which I have never had before ,is this normal?

13 Replies
oldestnewest

Do not worry, they will probably go in the next few days. I had one large one and two smaller ones a couple of injections ago and they kept going together which reminded me of Mickey Mouse. I don’t always get them but they usually go in a few days

Hi Fattypatty. As Koalajane says, don't worry - a few of us on this forum have had them. Mine (when I get them) can be solid black blobs or black polo mints - I think it's the injection fluid dispersing. I was quite nervous when it first happened to me but it was gone in a couple of days. xx

Hello, don't worry, as others have said they will probably go in a few days, I have had them, and sometimes large highly coloured ones, each injection brings its own after effects, sometimes hardly any, at other times as you describe. Obviously worrying when you first experience them, but should settle after a few days. Best wishes.

Yes, I’ve had them before, perfectly normal air bubbles. Will go away in a couple of days.

Yes, not every time, completely normal, you should have been told about that, they tell me its air bubbles, no need to worry, usually clears in about 24 hours.

I've had them in the past. Air bubble that will disperse within a couple of days.

This is just air from syringe

I had that the first time, one large one with little ones around it. It resolved within 48 hours. I was told it could happen, and it did of course, but it didn't happen with the second injection which was 5 weeks later.

Fattypatty
Fattypatty in reply to Lynard

Thanks 😊

I, too, have had the black “polo mints”....they were done the next day.

Worse was when (twice) I became completely blind in the injected eye!! That was frightening, and thankfully, after 10 minutes, my sight returned.

When I returned for an injection 6 weeks later I mentioned it to the new retinal specialist, she said, “We are not using that solution anymore”.

I think we must expect the unexpected with these injections, from a bloodshot eye, to the polo mints, to temporary blindness! In my experience (since March 2020) those side did effects go away.

Thanks 😊

As others have mentioned - they're air bubbles and will disappear. They appear at the top of your vision because the image on your retina is inverted. Your brain subsequently processes the image to appear the right way up. Your doctors and technicians know this because they have been taught it, but you are privileged to know it because you _experience_ it directly!

If you face directly down and move your head around, you can manoeuvre the bubbles such that they move onto the 'blind spot' (where the optic nerve enters the eye) and they disappear. Rays of light striking the edges of the bubbles are refracted away from the retina and that region of the bubble appears black. Light rays hitting the middle of the bubble will pass straight through. These differing light paths give the 'black polo' effect.

I always enjoy the bubbles so I can study their behaviour, and am disappointed when I don't get them! Next time I have then I'm going to try to estimate their size.

Jim

Fattypatty
Fattypatty in reply to Jimford

Thank you

You may also like...